Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 42, NWS Lincoln, IL

April 30, 2019Piatt County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 30, 2019, 3:37 PM CDT for Piatt County, Illinois. It took effect at May 1, 2019, 8:12 PM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Apr 30, 2019, 3:37 PM CDT (20:37 UTC)
In effect from
May 1, 2019, 8:12 PM CDT
Expired
May 7, 2019, 9:02 AM CDT
In force
6 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Piatt County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Monticello (MNTI2).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 30, 3:29 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 30, 3:29 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
329 PM CDT Tue Apr 30 2019

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 329 PM CDT Tue Apr 30 2019

Warm front continues to lift slowly northward this
afternoon...with 20z/3pm surface analysis showing it extending
from St. Louis E/NE along the I-70 corridor. This boundary will
provide the focus for strong to potentially severe thunderstorms
into the early evening. With temps currently in the lower to
middle 80s just south of the front, any storms that develop will
be fed by a highly unstable airmass characterized by SBCAPEs of
3000-3500J/kg. Further north, instability will remain much weaker
and thus the severe threat will rapidly decrease north of the I-72
corridor. Main severe threats across the S/SE KILX CWA will be
large hail and damaging wind gusts, with an isolated tornado
possible with any cell in the immediate vicinity of the boundary.
The chance for severe will decrease after sunset, with attention
then turning to heavy rainfall potential. It appears several
clusters of storms will develop upstream across Missouri/Arkansas
and lift northeastward across mainly the eastern half of the CWA
later this evening into the overnight hours. The convection will
gradually decrease in areal coverage toward dawn, with just
scattered showers/thunder remaining by Wednesday morning.

&&

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 329 PM CDT Tue Apr 30 2019

Additional rounds of convection will occur Wednesday night into
Thursday...before the persistent front shifts southeastward into
the Ohio River Valley. By the time the rain comes to an end,
additional rain totals of 2 to 2.5 inches will be likely across
the heart of the CWA...primarily between the Illinois River and
the I-70 corridor. Slightly lower amounts of 1 to 2 inches are
expected further northwest and southeast. A lull in the precip
will occur on Friday before one final wave tracking along the
front brings additional light showers to the southern half of the
area Friday night. After that, Saturday appears to be a dry day
before yet another disturbance brings showers back into the
picture by late Sunday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 715 AM CDT Tue Apr 30 2019

Showers and storms will remain possible for a couple of hours at
BMI and PIA, while SPI/DEC/CMI will just have VCSH through the
morning. PIA and BMI will also see VCSH late morning as well and
into the afternoon hours. As the warm front lifts north through
the period, SPI/DEC/CMI will see the front first...around the late
afternoon. This is also when have added VCTS for all three sites.
This will continue into the evening hours. PIA and BMI will see
the front late afternoon with VCTS being added for late afternoon
through the night. Cigs will also drop through the day, becoming
MVFR at PIA and BMI later this morning. SPI/DEC/CMI will start as
MVFR and then drop to IFR. PIA and BMI will also drop to IFR today
as well. IFR cigs will continue through rest of TAF period. Winds
will start as easterly and then become southerly once front moves
through the sites.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 10 PM CDT this evening through Wednesday
evening for ILZ031-037-038-041>045-047>056-061-062-066-067-071.

Flash Flood Watch through Wednesday afternoon for ILZ027>030-036-
040.

&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
Hazardous weather outlook, Apr 30, 3:09 PM CDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
309 PM CDT Tue Apr 30 2019

ILZ027>030-036-040-011100-
Fulton-Knox-Marshall-Peoria-Schuyler-Stark-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, some
storms this afternoon and early evening could be strong, with
hail and strong winds possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday.

Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.

Significant rises are expected along the Illinois River. The river
may reach major flood stage at Havana early next week. Flooding is
also likely to develop around Henry and Peoria by Wednesday night,
reaching moderate flood stage early next week. In addition, minor
flooding is likely along the Spoon River by Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early evening.

ILZ031-037-038-011100-
McLean-Tazewell-Woodford-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, some
storms this afternoon and early evening could be strong, with
hail and strong winds possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday.

Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need this afternoon and evening,
beginning around 3 pm.

ILZ041>044-047>054-061-011100-
Cass-Christian-De Witt-Logan-Macon-Mason-Menard-Morgan-Moultrie-
Piatt-Sangamon-Scott-Shelby-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, there is
a slight risk of severe thunderstorms, with large hail, damaging
winds, and isolated tornadoes possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday.

Additional thunderstorms are possible Sunday afternoon and evening,
but these are not expected to be severe.

River levels along the Illinois River will significantly rise the
next few days. Major flooding is possible at Havana early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required through tonight.

ILZ045-055-056-062-066-067-071-011100-
Champaign-Clay-Coles-Cumberland-Douglas-Effingham-Jasper-
309 PM CDT Tue Apr 30 2019

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois, generally along the I-57
corridor.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms will continue, with locally heavy
rainfall and potential for flash flooding. In addition, there is
a slight risk of severe thunderstorms. Damaging winds and isolated
tornadoes are the primary concern.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need through tonight.

ILZ046-057-063-068-072-073-011100-
Clark-Crawford-Edgar-Lawrence-Richland-Vermilion-
309 PM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Periodic rain and thunderstorms are expected, especially after
midnight. Locally heavy rainfall is possible and could produced
flash flooding. In addition, some storms could be strong, with
hail and strong winds possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional rounds of showers and thunderstorms will occur
Wednesday through Thursday. Rises on area creeks and streams is
expected and flash flooding of low-lying areas is possible.

There is a marginal risk that some of the storms could become
strong to severe Wednesday and Thursday.

Renewed rises are expected along the Wabash River, and the river
will remain in flood into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need this afternoon and evening.

Geelhart

In the hours before

Local storm report, Apr 30, 12:50 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HEAVY RAIN       WILLIAMSFIELD           40.93N 90.02W
04/30/2019  M1.70 INCH       KNOX               IL   BROADCAST MEDIA

            RELAYED BY WMBD-TV

&&

GEELHART
Special weather statement, Apr 30, 1:25 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
125 PM CDT TUE APR 30 2019

ILZ029-031-037-038-041-301915-
Tazewell-Peoria-Mason-Woodford-McLean-
125 PM CDT TUE APR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WOODFORD...TAZEWELL...
WEST CENTRAL MCLEAN...NORTHEASTERN MASON AND SOUTHEASTERN PEORIA
COUNTIES UNTIL 215 PM CDT...

At 124 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green Valley, or 11 miles north of Mason City, moving northeast at 60
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This includes the following highways...
 Interstate 155 between mile markers 16 and 31.
 Interstate 474 between mile markers 12 and 14.
 Interstate 74 between mile markers 97 and 122.

LAT...LON 4059 8902 4028 8969 4045 8981 4086 8930
TIME...MOT...LOC 1824Z 234DEG 50KT 4037 8966

Goetsch
Local storm report, Apr 30, 2:40 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
04/30/2019  M1.54 INCH       KNOX               IL   CO-OP OBSERVER

            RAINFALL HAPPENED AFTER 0600 OBSEVATION.

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:13 AM CDTRiver Flood WarningILXFulton, Knox5 days
Apr 30, 11:07 AM CDTRiver Flood WarningILXMarshall, Putnam48 days
Apr 30, 11:13 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford72 days
Apr 30, 12:12 PM CDTFlash Flood WarningILXKnox4 hr
Apr 30, 1:25 PM CDTSpecial Weather StatementILXTazewell50 min
Apr 30, 3:25 PM CDTRiver Flood WarningILXFulton6 days
Apr 30, 4:28 PM CDTSevere Thunderstorm WarningILXChristian, Shelby47 min
Apr 30, 5:31 PM CDTSevere Thunderstorm WarningILXClark, Edgar44 min
Apr 30, 5:46 PM CDTSpecial Weather StatementILXColes44 min
Apr 30, 6:07 PM CDTSpecial Weather StatementILXClark38 min
Apr 30, 6:31 PM CDTFlash Flood WarningILXClark, Edgar2 hr

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.